Get your Health question answered in 3 easy steps

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes cramps in left leg?

Answered by
Dr.
Dr. Bhagyalaxmi Nalaparaju

General & Family Physician

Practicing since :2007

Answered : 492 Questions

default
Posted on Thu, 28 Aug 2014 in Bones, Muscles and Joints
Question: I am having cramp in my left leg. Cramp in foot muscles and ventral part between knee and heel.
doctor
Answered by Dr. Bhagyalaxmi Nalaparaju 58 minutes later
Brief Answer:
Need more details.

Detailed Answer:
Hello XXXXX
Thanks for writing to us.

It is difficult for me to advise with such a short description. I would like to know few more details which will help me in advising you better:
1. Since when are you having this problem?
2. Are you having constant cramps?
3. Do you get back pain?
4. Are you having tingling and numbness in leg or feet?
5. Any History of injury to knee joint or any?
6. Do you have any other medical illness?

Kindly get back to me with details and I would help you further.

Thank you.

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Bhagyalaxmi Nalaparaju 41 minutes later
1. Since when are you having this problem?
since 3 months but occassionally.

2. Are you having constant cramps?
Only during evening, no cramps in morning.

3. Do you get back pain?
No.

4. Are you having tingling and numbness in leg or feet?
Feeling somewhat numbness little bit.

5. Any History of injury to knee joint or any?
No.

6. Do you have any other medical illness?
No.
doctor
Answered by Dr. Bhagyalaxmi Nalaparaju 1 hour later
Brief Answer:
May be postural related

Detailed Answer:
Hello XXXXXX
Thanks for your information.

According to your history it could be due to postural related muscle spasm or ligament strain.

I would suggest you take Paracetamol tablet if you are having continuous cramps and pain.
Apply heat pad to calf muscles which increases blood circulation.
Stretch and massage your leg muscles when you get cramps.
Avoid sitting in same position for long time. It causes contraction of muscles.
Keep leg upright position as you are doing already.
Drink plenty of water. Some times dehydration also causes fatigue.

If the symptoms doesn't improve after 3 days I would suggest you visit an orthopedic doctor for clinical examination to rule out ligament strain and other possibilities like achllis tendon (heel pad) related problems and get an x ray of knee and ankle joint.

I also suggest you get blood tests like serum electrolytes(sodium,potassium ) and calcium levels done.

Hope I have answered your query. If you have any queries I will be happy to help you.
If you will not have any queries you can close the discussion and rate the answere if possible.
Thank you.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Bhagyalaxmi Nalaparaju 17 hours later
Thanks for advice, it really helps.
doctor
Answered by Dr. Bhagyalaxmi Nalaparaju 10 minutes later
Brief Answer:
That's my pleasure

Detailed Answer:
Hello XXXXXX

I was glad to help you.
I wish you a good health.

Thank you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on Paracetamol

doctor1 MD

after a knee replacement my friend is in severe pain - oxycodone/acetaminophen 10/325mlg & Carisoprodol (Soma) 350mlg is not touching the pain. She is in FL her dr. is away - can she double the oxy? She is a larger size & maybe the dosage is not enough. She will call the dr when he returns but for now????

doctor1 MD

Hi I had typhoid 4 yers back by d time I was pregnant..again after a year I got typhoid and I suffered for 6 months. Nw again I got fever so I did d test again it z typhoid stating acute phase..I have severe joint pain..I m taking cifran nd paracetamol. .any good advice

doctor1 MD

my wife gets frequent attack, about 2 per fortnightly for last 20 years. She used to take a tablet of diclowin plus during attack to get relief. But now this diclofenac sodium paracetamol tablet does not give much relief to severity of pain. How safe is this tablet taken on an average of 4 tablets per month and what are its side effects. Pl. suggest a better medicine.

doctor1 MD

Last year, i started having that pain in my tonsils, ears hurt and having a high fever that lasts up to two weeks. This happens almost every 3months up to now. I never consulted a Doctor. I'm 19 years old, female. I remembered the days when i swallowed my boyfriends semen, this is where it all started. I drink paracetamol and anti bacterial, lozenges and pineapple juice for relief. Will it be throat cancer when i get old? What is this?

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine instructions states check with your doctor if you have asthma . do you have any other pain reliever or pain...

doctor1 MD

Hi..8.5 month old baby got a fever 99 degree Fahrenheit..Baby little irritated. Duty doc only available. Gave babygesic & sinarest af ( .6 ml, 3 times a day)cani give him other foods now? Citrus fruits? Anything to be worried

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??